Chronic eosinophilic pneumonitis due to the inhalation of ae
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Inhalation of toxic agents can induce eosinophilic pneumonia. However, only a few case reports demonstrate that exposure to materials can induce chronic eosinophilic pneumonia (CEP). Here, authors describe a rare case of CEP with mild alveolar hemorrhage due to the inhalation of aerosols from face lotion. This is the first report of eosinophilic pneumonia caused by face lotion exposure.

A 39-year-old woman was admitted to our hospital with cough and dyspnea for 2 months, which coincided when she started to use a new aerosolized face lotion. Laboratory findings showed high blood eosinophil levels, and chest computed tomography (CT) scans revealed bilateral peripheral consolidation and ground-glass opacity mainly in the left upper lobe. She underwent flexible bronchoscopy. Eosinophils in bronchoalveolar lavage fluid (BALF) were slightly elevated, and the gross appearance of BALF was bloody.

The histological examination of the transbronchial lung biopsy showed infiltration of eosinophils and macrophages in alveolar septa with edema and without vasculitis and granuloma formation; a small number of hemosiderin-laden macrophages were also observed. An inhalation challenge test involving the face lotion was performed. Six hours after the test, the blood test showed an increased white blood cell (WBC) count, and chest radiography showed slight exacerbation. Forced vital capacity decreased the following day.

According to histological analysis and positive result of an inhalation challenge test, she was diagnosed with CEP with mild alveolar hemorrhage due to inhalation of aerosols from the face lotion. She gradually improved without medication after stopping the use of face lotion.

To the best of knowledge, this is the first report of CEP with mild alveolar hemorrhage due to the inhalation of face lotion. Various inhaled agents, such as face lotion, can induce CEP in rare cases.

Source: https://journals.lww.com/md-journal/Fulltext/2021/05140/Chronic_eosinophilic_pneumonitis_due_to_the.52.aspx
Like
Comment
Share